Safety Warning Being Added to Tylenol Bottles - Local news, weather, sports Savannah | WSAV On Your Side

Safety Warning Being Added to Tylenol Bottles

Posted: Updated:

The maker of Tylenol, is raising awareness about the danger of taking too much of the medicine.
At issue is the ingredient the medicine contains -- acetaminophen. 
The Emergency Room Medical Director at St. Joseph's hospital in Savannah says popping too many of the pills can be dangerous.
"The real danger to it is initially there are minimal symptoms just mild nausea and stomach upset.  The danger comes a day or two later when you can go into fulminant liver failure as well as a lot of times the initial overdose isn't recognized unless it comes to somebody's attention that too much medication was ingested", says Dr. Jeff Kenney.
The Centers for Disease Control and Prevention says there are close to 80,000 acetaminophen overdoses in the U.S. each year, and 500 deaths.    Tylenol bottles will have a new cap and warning come October to prevent overdoses.
   

 

Powered by WorldNow

1430 East Victory Drive
Savannah, GA 31404

Telephone: 912.651.0300
Fax: 912.651.0320
Email: newsemailalert@wsav.com

Can't find something?
Powered by WorldNow
All content © Copyright 2000 - 2014 Media General Communications Holdings, LLC. A Media General Company.